Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 437, NWS Atlanta, GA

September 26, 2009Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 26, 2009, 4:20 PM EDT for Heard County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2009, 4:20 PM EDT (20:20 UTC)
Expired
Sep 26, 2009, 5:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Heard County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262020
SVRFFC
GAC149-262100-
/O.NEW.KFFC.SV.W.0437.090926T2020Z-090926T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 420 PM EDT/320 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM EPHESUS TO 11 MILES SOUTH OF EPHESUS...MOVING
  EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTRALHATCHEE AND FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3342 8525 3343 8501 3342 8500 3328 8495
      3328 8494 3327 8493 3324 8494 3325 8527
      3334 8528
TIME...MOT...LOC 2021Z 286DEG 17KT 3344 8517 3325 8529

$$
1 follow-up statement
000 
WWUS52 KFFC 262100
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SAT SEP 26 2009

GAC149-262109-
/O.EXP.KFFC.SV.W.0437.000000T0000Z-090926T2100Z/
HEARD GA-
500 PM EDT SAT SEP 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY EXPIRES AT 500 PM
EDT...

AT 458 PM EDT...THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE 
WARNING IN HEARD COUNTY HAS MOVED EAST INTO COWETA COUNTY AND 
WEAKENED. HOWEVER...MODERATE TO HEAVY RAIN CONTINUES ACROSS MUCH OF 
THE COUNTY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA 
THROUGH 930 PM EDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8525 3343 8501 3342 8500 3328 8495
      3328 8494 3327 8493 3324 8494 3325 8527
      3334 8528
TIME...MOT...LOC 2059Z 286DEG 17KT 3339 8496 3320 8508

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 40 minutes earlier.

Area forecast discussion, Sep 26, 3:40 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT SEP 26 2009

.SYNOPSIS...
FINALLY...SOME SIGNIFICANT CHANGES ON THE WAY...THAT WILL BRING A
COMPLETE PATTERN CHANGE AND FALL-LIKE WEATHER TO THE REGION EARLY
NEXT WEEK. DEEP CLOSED LOW CENTRAL U.S. AND MODERATE SUBTROPICAL
RIDGE COVERING THE SE STATES. BACKDOOR FRONT LOCATED ACROSS EC/NE
GA...SUPPORTED BY STRONG NEW ENGLAND 1030MB SFC HIGH. VERY
MOIST...TROPICAL AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE CWA.
A STRONG SHORT WAVE WILL DIVE SE FROM CENTRAL CANADA AS THE POLAR
JET MAKES A SIGNIFICANT DROP INTO THE CENTRAL U.S. THIS WILL BE THE
KICKER THAT RESULTS IN A COMPLETE CHANGE IN THE UPPER ATMOSPHERIC
PATTERN FROM THE VERY STATIC RECENT PATTERN TO A VERY ACTIVE PATTERN
NEXT WEEK. AS THE SHORT WAVE AND POLAR JET DROP INTO THE CENTRAL
U.S...THE CENTRAL U.S. UPPER LOW WILL LIFT NE AND COMBINE WITH THE
CANADIAN SHORT WAVE TO RESULT IN A DEEP POLAR VORTEX ACROSS THE
GREAT LAKES REGION. THIS WILL PUSH A STRONG COLD FRONT THROUGH THE
CWA SUNDAY AND OFF THE SE U.S. COAST BY EARLY MON...RESULTING IN OUR
FIRST REAL TASTE OF FALL THIS YEAR AND FINALLY BRINGING AN END TO
THE INCESSANT RAINFALL AND FLOODING.

19
&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
GFS/ECMWF/NAM IN GOOD AGREEMENT ON EVENTS THROUGH THE SHORT TERM.
CLEARLY THE MAIN CONCERN WILL BE HEAVY RAIN AND RENEWED FLOODING ON
THE HEELS OF THE RECORD FLOODING ACROSS NC/NW/WC GA EARLIER THIS
WEEK. ALREADY EXPERIENCING MINOR PROBLEMS IN PARTS OF NC/NW GA...AND
IT WILL ONLY BECOME WORSE THROUGH THE EVENING AS LARGE AREA OF
SHRA/TSRA NOW ACROSS AL TRANSLATES EAST AHEAD OF FRONT. THROUGH MUCH
OF THE AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN/FLOODING WILL
REMAIN ACROSS THE NORTHERN COUNTIES...WHERE WEAK SFC CONVERGENCE
BOUNDARY EXISTS. TOWARD 00Z...THE THREAT FOR HEAVY RAIN WILL SHIFT
FURTHER SOUTH...INCLUDING ATL...AHN...CSG AS THE FRONT BEGINS TO
MOVE. WITH PWS STILL NEAR 2.0 INCHES...HEAVIER SHRA/TSRA WILL
QUICKLY PRODUCE EXCESSIVE RAINFALL AMOUNTS. HOWEVER...THE THREAT FOR
FLASH FLOODING WILL BE LESS SIGNIFICANT AS THE ACTIVITY TRANSLATES
FURTHER SOUTH AND EAST BECAUSE OF INCREASED FORWARD SPEED OF THE
ACTIVITY. HPC QPF REMAINS ON THE LOW SIDE OF 1.0-1.5 INCHES...AS WE
HAVE ALREADY RECEIVED REPORTS OF 2.5 TO 3.0 INCHES OF RAIN IN
WHITFIELD COUNTY IN THE LAST COUPLE OF HOURS. GFS QPF SUGGESTS
AMOUNTS OF 3.0 TO 3.5 INCHES ACROSS THE NORTH...WITH 1.0 - 2.0 INCH
AMOUNTS ACROSS CENTRAL AREAS. MAIN FLASH FLOODING THREAT SHOULD
REMAIN NORTH OF I-20.

IN ADDITION...THERE IS AT LEAST A MINIMAL THREAT FOR SEVERE THROUGH
THE EVENING HOURS...MAINLY IN THE FORM OF DAMAGING WINDS AND EVEN AN
ISOLD TORNADO. 25 TO 30KTS OF DEEP LAYER SHEER AND CAPES IN EXCESS
OF 1000 J/KG WILL TRANSLATE ACROSS THE AREA IN THE 22Z - 02Z TIME
FRAME. ANY BOW OR LINE SEGMENTS...AS IN EVIDENCE ACROSS N/WC AL
NOW...WILL NEED TO BE CAREFULLY WATCHED FOR SEVERE. BUT AGAIN...THE
MAIN THREAT WILL BE FLASH FLOODING THROUGH THE EVENING HOURS.

THE THREAT FOR SHRA/TSRA WILL END ACROSS THE NW HALF OF THE CWA BY
06Z...AND ACROSS ALL EXCEPT THE EXTREME SE BY 12Z...AND THE ENTIRE
CWA SHORTLY THEREAFTER. SUNDAY APPEARS TO BE A RELATIVELY WORRY FREE
DAY WEATHERWISE. A SECONDARY FRONT...SUPPORTED BY THE DEEPENING
GREAT LAKES UPPER LOW...WILL FINALLY PUSH SE THROUGH THE AREA EARLY
MON. THIS FRONT WILL FINALLY BRING THE BONA FIDE COOLER...DRIER AIR
MASS INTO THE CWA. WHILE NOT AN EXCEPTIONALLY COOL AIR MASS...NOTED
BY 850MB TEMPS STILL NEAR +10C...THE AIR MASS WILL BE NOTICEABLY
DRIER...WITH PWS FALLING FROM THEIR CURRENT 2.0+ INCH VALUES TO
AROUND 0.25 INCH BY EARLY TUE. MIN TEMPS WILL FALL INTO THE 50S AND
HIGH TEMPS WILL ONLY REACH THE 70S...A VERY WELCOME CHANGE. THE ONLY
CONCERN FOR ANY PCPN DURING THIS PERIOD WILL BE DURING THE DAY MON
IN THE NC/NE GA MOUNTAINS...WILL BE COLD ADVECTION...OROGRAPHICALLY
INDUCED SHRA. WILL CONTINUE TO INCLUDE SLIGHT CHC POPS IN THEES
AREAS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE MAJORITY OF THE LONG TERM IS DOMINATED BY A LARGE POLAR VORTEX
ACROSS THE GREAT LAKES REGION. THE SE U.S. WILL BE ON THE BACK SIDE
OF THIS SYSTEM...HENCE DRY NNW FLOW ALOFT. THE AIR MASS IS
EXCEPTIONALLY DRY TUE-FRI...WITH MEAN RH AOB 20 PERCENT. WHAT A NICE
CHANGE. THE DRY AIR MASS WILL ALLOW MIN TEMPS TO FALL TO NEAR OR
BELOW NORMAL TEMPS...BUT WILL BE EVEN MORE NOTICEABLE IN CONTRAST TO
THE RECENT EXCESSIVE HUMIDITY. MAX TEMPS WILL BE NEAR NORMAL WITH
ABUNDANT SUNSHINE. THE NEXT CONCERN FOR PCPN COMES NEXT WEEKEND. THE
GFS/ECMWF ARE IN GENERALLY IN GOOD AGREEMENT ON A PROGRESSIVE
PATTERN IN PLACE FOR THE LATER HALF OF THE WEEK AND INTO EARLY
OCTOBER WITH A FAIRLY DEEP UPPER TROUGH TRANSLATING ACROSS THE U.S.
FROM WEST TO EAST...REACHING THE EASTERN STATES SAT-SUN. THIS SYSTEM
APPEARS RELATIVELY WEAK COMPARED TO THE CURRENT SYSTEM...AND WITH
LITTLE AIR MASS CHANGE IN ITS WAKE...AS THE PARENT UPPER LOW REMAINS
IN THE WESTERN U.S. INSTABILITY IS NOT IMPRESSIVE AT THIS TIME...BUT
LOW CHC POPS ARE WARRANTED. ALL-IN-ALL...EL NINO APPEARS TO BE IN
FULL FORCE AS A VERY ACTIVE...PROGRESSIVE PATTERN SETS UP FOR EARLY
OCTOBER...WITH A SERIES OF ACTIVE...IMPRESSIVE UPPER TROUGHS.

19
&&

.HYDROLOGY...
AS NOTED ABOVE...MODEL QPF AMOUNTS OF 2-3 INCHES LOOK REASONABLE
ACROSS N GA. GIVEN PERSISTENT SW-NE TRAINING OF ECHOES AND A LARGE
SWATH OF PCPN STILL MOVING NE FROM CENTRAL AL...FLASH FLOODING
APPEARS LIKELY...ESPECIALLY NORTH OF I-20. WILL CONTINUE WITH FFA AS
ADVERTISED. WOULD EXPECT RENEWED AND EXPANDED CREEK...STREAM...AND
RIVER FLOODING FOR SEVERAL DAYS.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  81  59  81  52 / 100  10   5  10   0
ATLANTA         65  78  62  77  53 / 100   5   5  10   0
BLAIRSVILLE     61  72  53  69  46 / 100   5  10  20   5
CARTERSVILLE    62  77  55  76  48 / 100   5  10  10   0
COLUMBUS        69  83  63  84  58 /  90  10   0   5   0
GAINESVILLE     64  76  59  75  54 / 100   5  10  10   5
MACON           70  84  61  86  56 /  90  10   0   5   0
ROME            64  77  58  75  47 /  90   5  10  10   0
PEACHTREE CITY  65  79  58  78  51 / 100   5   0  10   0
VIDALIA         72  85  63  86  58 /  60  20   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP...
UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD.

&&

19
Hazardous weather outlook, Sep 26, 6:39 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EDT SAT SEP 26 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
639 AM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY
RAINFALL POSSIBLE.

.SYNOPSIS...
GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT
WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TODAY...PUSHING A
FRONTAL BOUNDARY INTO GEORGIA TONIGHT. ALSO...EASTERLY UPSLOPE
FLOW WILL ENHANCE THE RAINFALL TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY
ALONG AND NORTH OF A COLUMBUS TO FORSYTH TO DANIELSVILLE LINE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH
SOME OF THE STRONGER STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY
ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY
OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING
AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE
TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO
DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A
CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS
EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Sep 26, 3:04 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      DALTON                  34.77N 84.97W
09/26/2009                   WHITFIELD          GA   EMERGENCY MNGR

            COUNTY EMA DIRECTOR REPORTS AROUND 20 ROADS CLOSED BY
            FLOODING AROUND THE COUNTY.

&&

20
Special weather statement, Sep 26, 3:25 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT SAT SEP 26 2009

GAZ060-061-262015-
325 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HANCOCK AND PUTNAM
COUNTIES UNTIL 415 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLANT HARLEE BRANCH...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HANCOCK AND PUTNAM COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FLAT ROCK...PLANT HARLEE BRANCH...
ROCKVILLE...OCONEE SPRINGS PARK...DEVEREUX...SHOULDERBONE AND SPARTA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Sep 26, 3:46 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      1 ENE ELLIJAY           34.70N 84.47W
09/26/2009                   GILMER             GA   EMERGENCY MNGR

            SEVERAL HOUSES EVACUATED ALONG COX CREEK. COX CREEK OUT
            OF ITS BANKS IN SEVERAL LOCATIONS.

&&

20
Special weather statement, Sep 26, 3:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT SEP 26 2009

GAZ074-075-262030-
352 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WASHINGTON AND
GLASCOCK COUNTIES UNTIL 430 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF DEEPSTEP TO OCONEE...MOVING
NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS WASHINGTON AND GLASCOCK COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OCONEE...DEEPSTEP...
WARTHEN...SANDERSVILLE...TENNILLE...HAMBURG STATE PARK...FIVE
POINTS...DOWNS...AGRICOLA...MITCHELL AND GIBSON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 26, 4:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT SEP 26 2009

GAZ031-032-262045-
409 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PAULDING AND COBB
COUNTIES UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...EMBEDDED WITHIN A LARGER AREA OF
SHOWERS AND MODERATE TO HEAVY RAIN...EXTENDING FROM ACWORTH TO NEW
GEORGIA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH MAY COMBINE WITH SATURATED SOILS TO BLOW
DOWN SMALL TREES AND AFFECT POWER LINES.

IN ADDITION...A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR MUCH
OF THIS AREA AS WELL UNTIL 930 PM. HEAVY RAINS IN THE AREA ON TOP OF
TOTALLY SATURATED SOILS WILL QUICKLY RESULT IN FLASH FLOODING.

19
Special weather statement, Sep 26, 4:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SAT SEP 26 2009

GAZ042-052-262100-
415 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HEARD AND CARROLL
COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT/312 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM JOHN TANNER STATE PARK
TO 10 MILES WEST OF WARESVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS WILL BE STRONG...COMBINED WITH TOTALLY SATURATED
GROUND...TO BLOW DOWN SMALL TREES AND IMPACT SOME POWER LINES.

IN ADDITION...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MOST OF
CARROLL COUNTY UNTIL 930 PM EDT. HEAVY RAIN ON TOTALLY SATURATED
SOILS WILL QUICKLY RESULT IN FLASH FLOODING.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:56 AM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
Sep 26, 9:15 AM EDTFlash Flood WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield6 hr
Sep 26, 12:21 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield6 hr
Sep 26, 3:24 PM EDTAreal Flood WarningFFCGordon, Murray, Whitfield4 hr
Sep 26, 3:47 PM EDTFlash Flood WarningFFCCarroll, Cherokee, Cobb, Douglas, Paulding6 hr
Sep 26, 5:00 PM EDTFlash Flood WarningFFCDeKalb, Forsyth, Fulton, Gwinnett4 hr
Sep 26, 5:26 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield3 days
Sep 26, 5:46 PM EDTSevere Thunderstorm WarningFFCMorgan44 min
Sep 26, 6:20 PM EDTSevere Thunderstorm WarningFFCPutnam40 min
Sep 26, 6:35 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones40 min
Sep 26, 6:40 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot39 min
Sep 26, 6:50 PM EDTRiver Flood WarningFFCMurray, Whitfield44 hr
Sep 26, 6:50 PM EDTRiver Flood WarningFFCWhitfield69 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.